Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 96, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2018, 4:30 PM MDT for Chase County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 4:30 PM MDT (22:30 UTC)
- Expired
- May 29, 2018, 5:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 137 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WUUS53 KLBF 292230
SVRLBF
NEC029-292315-
/O.NEW.KLBF.SV.W.0096.180529T2230Z-180529T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
430 PM MDT TUE MAY 29 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Chase County in southwestern Nebraska...
* Until 515 PM MDT.
* At 430 PM MDT, a severe thunderstorm was located over Lamar, or 17
miles east of Holyoke, moving northeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Lamar, Champion, Chase and Wanamaker State Wildfire Management
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4055 10205 4069 10205 4069 10189 4061 10163
4043 10169
TIME...MOT...LOC 2230Z 246DEG 15KT 4060 10197
HAIL...1.00IN
WIND...<50MPH
$$
CDC2 follow-up statements
317 WWUS53 KLBF 292257 SVSLBF Severe Weather Statement National Weather Service North Platte NE 457 PM MDT TUE MAY 29 2018 NEC029-292315- /O.CON.KLBF.SV.W.0096.000000T0000Z-180529T2315Z/ Chase NE- 457 PM MDT TUE MAY 29 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL CHASE COUNTY... At 457 PM MDT, a severe thunderstorm was located 9 miles east of Lamar, or 9 miles northwest of Imperial, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Champion, Chase and Wanamaker State Wildfire Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4048 10184 4069 10189 4061 10163 4043 10169 TIME...MOT...LOC 2257Z 262DEG 16KT 4059 10180 HAIL...1.00IN WIND...<50MPH $$ CDC
326
WWUS53 KLBF 292307
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
507 PM MDT TUE MAY 29 2018
NEC029-292316-
/O.EXP.KLBF.SV.W.0096.000000T0000Z-180529T2315Z/
Chase NE-
507 PM MDT TUE MAY 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHASE COUNTY WILL
EXPIRE AT 515 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4048 10184 4069 10189 4061 10163 4043 10169
TIME...MOT...LOC 2306Z 246DEG 15KT 4061 10175
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:08 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 29, 3:08 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 408 PM CDT Tue May 29 2018 .SHORT TERM...(This evening through Wednesday) Issued at 203 PM CDT Tue May 29 2018 This evening the upper low will lift northeast into central South Dakota moving the associated short-wave trough and surface fronts southeast through midnight CT. Until then the NAM solution is representative to the ongoing line of showers and thunderstorms that formed across the northwest sandhills. This convection will continue to move northeast while developing eastward this evening with the chance for thunderstorms winding down by midnight CT. Isolated severe threat if cells can sustain for a wind threat this evening. Otherwise, pea size hail and moderate rainfall likely as greater threat for severe storms in southeast Neb tonight. Tonight the upper ridge builds east for a decrease in clouds and drier overnight with low temperatures dropping into the 50s with a few temperatures around 60 in the far northeast by daybreak. Wednesday the upper ridge builds east to the High Plains where an embedded shortwave is forecast to track out of northeast Colorado by evening for additional rainfall across southwest Nebraska overnight. The best chance for thunderstorms will be to the south of Highway 92. Temperatures Wednesday trends upwards into the 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 203 PM CDT Tue May 29 2018 Wednesday night a low threat exists for overnight convection across the southwest, otherwise dry and warmer through Thursday as the upper ridge builds east for more seasonal temperatures. Friday through Tuesday model difference exist with low confidence in areal coverage for thunderstorms as a progressive pattern develops Friday into the weekend. Temperatures trend up and peak on Friday where temperatures reach back into the lower to mid 90s then drop back into the 80s Saturday through Tuesday. Then low temperatures in the 50s to around 60 for the period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1233 PM CDT Tue May 29 2018 Thunderstorm chances increase this afternoon and evening across north central and southwest Nebraska including KVTN and KLBF. Rain and thunderstorm chances diminish after midnight CT. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Gomez
Hazardous weather outlook, May 29, 3:01 PM MDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 401 PM CDT Tue May 29 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-302115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 401 PM CDT Tue May 29 2018 /301 PM MDT Tue May 29 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A marginal risk for severe thunderstorms remains through midnight CT, where thunderstorms that develop south of a line from Crescent Lake National Wildlife Refuge Area to Arthur, Oconto, Comstock and Ewing may briefly intensify and capable of hail and strong winds. Otherwise the line of thunderstorms over western Nebraska will move east and exit the area around midnight CT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Friday the severe threat returns where a progressive pattern may bring severe thunderstorm development into the north central by afternoon into the evening. Later forecasts will refine timing and placement. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 29, 3:09 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
409 PM CDT TUE MAY 29 2018
NEZ035-036-057-059-292200-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
409 PM CDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR...CENTRAL
KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES
UNTIL 500 PM CDT/400 PM MDT/...
At 409 PM CDT/309 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles north of Keystone
to near Ogallala. Movement was northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Ogallala, Brule, Keystone, Roscoe, Kingsley Dam, Big Bald Hill,
Diamond Bar Lake, Nevens, Broganville and Schnick Lake.
This includes the following highways...
Highway 61 between mile markers 82 and 103.
Highway 92 between mile markers 134 and 138, and between mile
markers 186 and 194.
Interstate 80 in Nebraska between mile markers 117 and 138.
LAT...LON 4120 10190 4148 10145 4166 10107 4140 10122
4139 10127 4131 10127 4105 10155 4105 10191
TIME...MOT...LOC 2109Z 242DEG 19KT 4140 10152 4116 10177
CDCSpecial weather statement, May 29, 3:20 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service North Platte NE 420 PM CDT TUE MAY 29 2018 NEZ024-025-035-036-292200- Hooker NE-Arthur NE-McPherson NE-Thomas NE- 420 PM CDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR...CENTRAL HOOKER...NORTHWESTERN MCPHERSON AND NORTHWESTERN THOMAS COUNTIES UNTIL 500 PM CDT/400 PM MDT/... At 420 PM CDT/320 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southwest of Mullen to 18 miles east of Arthur. Movement was northeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Mullen, Flatts, Big Lamunyon Flats, Highway 97 crossing the Dismal River and Kelso. This includes the following highways... Highway 2 between mile markers 180 and 195. Highway 92 between mile markers 181 and 186. Highway 97 between mile markers 49 and 69. LAT...LON 4207 10082 4166 10107 4148 10144 4208 10112 TIME...MOT...LOC 2120Z 233DEG 27KT 4197 10115 4161 10134 CDC
Local storm report, May 29, 3:49 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 SW OGALLALA 41.11N 101.75W
05/29/2018 E1.00 INCH KEITH NE PUBLIC
&&
THORNESpecial weather statement, May 29, 4:05 PM MDT, 25 minutes before
Special Weather Statement National Weather Service North Platte NE 505 PM CDT TUE MAY 29 2018 NEZ024-025-036-037-059-292245- Hooker NE-McPherson NE-Thomas NE-Lincoln NE-Logan NE- 505 PM CDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER... NORTHWESTERN LINCOLN...WESTERN LOGAN...EASTERN MCPHERSON AND SOUTH CENTRAL THOMAS COUNTIES UNTIL 545 PM CDT/445 PM MDT/... At 504 PM CDT/404 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles north of Tryon to 10 miles northwest of Sutherland. Movement was east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Tryon and Ringgold. This includes the following highways... Highway 92 between mile markers 195 and 220. Highway 97 between mile markers 3 and 44. LAT...LON 4124 10126 4174 10106 4175 10055 4121 10078 TIME...MOT...LOC 2204Z 271DEG 22KT 4173 10099 4130 10120 CDC
Local storm report, May 29, 4:09 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 7 SSE MADRID 40.76N 101.47W
05/27/2018 PERKINS NE TRAINED SPOTTER
DELAYED REPORT WITH TIME RADAR ESTIMATED. SEVERAL PIVOTS
OVERTURNED FROM 6 TO 10 MILES SOUTHEAST OF MADRID.
&&
TKECKLocal storm report, May 29, 4:22 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 8 SSW OGALLALA 41.02N 101.78W
05/29/2018 E1.00 INCH KEITH NE PUBLIC
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:16 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
| May 28, 6:55 PM MDT | Special Weather Statement | LBF | Perkins | 50 min |
| May 28, 7:09 PM MDT | Special Weather Statement | LBF | Chase | 51 min |
| May 28, 7:11 PM MDT | Special Weather Statement | LBF | Deuel | 49 min |
| May 28, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 41 min |
| May 28, 7:50 PM MDT | Special Weather Statement | LBF | Frontier, Hayes, Lincoln, Logan, McPherson | 25 min |
| May 28, 8:10 PM MDT | Special Weather Statement | LBF | Garden, Keith | 50 min |
| May 28, 8:26 PM MDT | Special Weather Statement | LBF | Hayes | 49 min |
| May 29, 1:51 PM MDT | Special Weather Statement | LBF | Deuel | 39 min |
| May 29, 2:29 PM MDT | Special Weather Statement | LBF | Arthur | 46 min |
| May 29, 3:09 PM MDT | Special Weather Statement | LBF | Keith | 51 min |
| May 29, 3:20 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 40 min |
| May 29, 3:27 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 48 min |
| May 29, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 44 min |
| May 29, 4:05 PM MDT | Special Weather Statement | LBF | McPherson | 40 min |
| May 29, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| May 29, 4:35 PM MDT | Special Weather Statement | LBF | Lincoln | 40 min |
| May 29, 4:49 PM MDT | Special Weather Statement | LBF | Perkins | 41 min |
| May 29, 5:06 PM MDT | Special Weather Statement | LBF | Perkins | 39 min |
| May 29, 5:21 PM MDT | Special Weather Statement | LBF | Lincoln | 39 min |
| May 29, 5:32 PM MDT | Special Weather Statement | LBF | Hayes | 43 min |
| May 29, 5:46 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.